Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
The condition that you are having is basically panic attacks. This is a disorder of anxiety and occurs cause of imbalance of certain neurotransmitters in the brain. especially serotonin, nor adrenaline, and dopamine to some extent. Medicines are the best options to take care of these symptoms. Paroxetine is the the most popular medicine and my drug of choice. You have been prescribed escitalopram which is also a good drug fro anxiety disorder but fatigue is one of the side-effects of escitalopram. Its possible that first time you did not have a side-effect and still you may get this side-effect in the next round. Exercising with medications may not be responsible for the fatigue. I generally prescribe my patients 12.5 mg of paroxetine per day at night which takes care of anxiety symptoms. Also certain medicines like propranolol and clonazepam can be give as required when there is a panic episode or expected situation where panic attack can appear.
You may meet your doctor and consider switching you to paroxetine or venlafaxine or mirtazapine which are some other options other than escitalopram. You may keep exercising as it will help you.
Hope this helps,
In case if you have any further query, do let me know.
Dr. Srikanth Reddy
Patient replied :
Hi Dr. Srikanth,
Thanks a lot for your reply. I dont think changing meds is a solution to my problem, after all I've been on Lexapro already for over a year now. The treatment (if all goes well) should normally only last for 12-18 months.
I am currently in the process of decreasing the dose, in hope that helps, so I decreased from 10 MG to 5 MG. I would like to continoue this for let's say 2-3 months and then get off Lexapro and meds entirely.
I do have a question about decreasing the dose. Is it normall that also with decreasing the dose, withdrawel effect can occur. I am on the decreased dose already for over a week now and exprience the following:
1. Feeling drained, but not really tired. (Mostly afternoons at work)
2. Feeling hot, but no fever.
3. Feeling a bit more stressed and anxious, but still under full control.
4. Mood Swings
I know that the above I list are withdrawel effects, but can they also occur by just decreasing the dose?
Thanks a lot in advance!
The symptoms that you have mentioned may not occur with such a small reduction in the dosage of lexapro from 10mg to 5mg. Probably they are recurrence of the symptoms and may require additional treatment. I agree with you that in a normal course the treatment of anxiety disorder is for 12-18 months, provided the symptoms are well controlled even after withdrawing the medicines. If not then the medicines need to be added up. i am sure you wont like this idea, but many times we need to go by the nature of the illness. You may wait and watch for 7-10 days but if the symptoms persist then new medicines may need to be added up. You may even control the existing symptoms with the help of clonazepam 0.5mg temporarily until your body gets used to the reduced drugs.
Hope this helps,